Alert archive / California / Wind Advisories in 2009

Wind Advisory 37, NWS Los Angeles, CA

May 14, 2009

NWS Los Angeles, CA issued this wind advisory at May 14, 2009, 11:16 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 14, 2009, 11:16 AM PDT (18:16 UTC)
Expired
May 15, 2009, 3:00 AM PDT
In force
16 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 141816
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1116 AM PDT THU MAY 14 2009

...GUSTY NORTHERLY WINDS TO CONTINUE THROUGH FRIDAY MORNING...

.ANOTHER INCREASE IN NORTHERLY WINDS IS EXPECTED TONIGHT ACROSS
SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE 5 CORRIDOR
PORTION OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. WINDS ARE
EXPECTED TO DECREASE BY FRIDAY MORNING.

CAZ053-054-150230-
/O.CAN.KLOX.HW.W.0008.000000T0000Z-090514T1900Z/
/O.NEW.KLOX.WI.Y.0037.090514T1816Z-090515T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1116 AM PDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR THROUGH FRIDAY MORNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-150230-
/O.CAN.KLOX.HW.W.0008.000000T0000Z-090514T1900Z/
/O.NEW.KLOX.WI.Y.0037.090514T2200Z-090515T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1116 AM PDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO
50 MPH ARE EXPECTED LATER THIS AFTERNOON AND CONTINUING THROUGH
EARLY FRIDAY MORNING. WINDS WILL BE STRONGEST THROUGH PASSES AND
CANYONS OF THE SANTA YNEZ RANGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-150230-
/O.CAN.KLOX.WI.Y.0036.000000T0000Z-090514T1900Z/
/O.NEW.KLOX.WI.Y.0037.090514T2200Z-090515T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1116 AM PDT THU MAY 14 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 5O
MPH WILL DEVELOP AGAIN LATER THIS AFTERNOON AND CONTINUE THROUGH
EARLY FRIDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND
CANYONS OF THE SANTA YNEZ RANGE. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-141930-
/O.CAN.KLOX.WI.Y.0036.000000T0000Z-090514T1900Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1116 AM PDT THU MAY 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

LOCAL NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED THROUGH FRIDAY MORNING.

$$

WOFFORD
2 follow-up statements
000 
WWUS76 KLOX 150209
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
709 PM PDT THU MAY 14 2009

...GUSTY NORTHERLY WINDS TO CONTINUE THROUGH FRIDAY MORNING...

.ANOTHER INCREASE IN NORTHERLY WINDS IS EXPECTED TONIGHT ACROSS
SOUTHERN SANTA BARBARA COUNTY AS WELL AS THE INTERSTATE
5 CORRIDOR PORTION OF THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS. WINDS ARE EXPECTED TO DECREASE BY FRIDAY MORNING.

CAZ039-151000-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
709 PM PDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 5O
MPH WILL DEVELOP AGAIN THIS EVENING AND CONTINUE THROUGH EARLY
FRIDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS
OF THE SANTA YNEZ RANGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-151000-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
709 PM PDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO
50 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING.
WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS OF THE SANTA
YNEZ RANGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-151000-
/O.CON.KLOX.WI.Y.0037.000000T0000Z-090515T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
709 PM PDT THU MAY 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR THROUGH FRIDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
000 
WWUS76 KLOX 150945
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 AM PDT FRI MAY 15 2009

...WIND ADVISORIES NO LONGER IN EFFECT...

CAZ053-054-151045-
/O.CAN.KLOX.WI.Y.0037.000000T0000Z-090515T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
245 AM PDT FRI MAY 15 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

THE LATEST SURFACE OBSERVATIONS INDICATED THAT WIDESPREAD ADVISORY
LEVEL WINDS WERE NOT OCCURRING. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL NORTHWEST
TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED
THROUGH THE INTERSTATE 5 CORRIDOR THIS MORNING WITH ISOLATED
GUSTS TO 60 MPH AT THE HIGHEST ELEVATIONS.

$$

CAZ039-151045-
/O.EXP.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
245 AM PDT FRI MAY 15 2009

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

THE LATEST SURFACE OBSERVATIONS INDICATED THAT WIDESPREAD ADVISORY
LEVEL WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL NORTH
WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BELOW
PASSES AND CANYONS THIS MORNING.

$$

CAZ052-151045-
/O.EXP.KLOX.WI.Y.0037.000000T0000Z-090515T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
245 AM PDT FRI MAY 15 2009

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

THE LATEST SURFACE OBSERVATIONS INDICATED THAT WIDESPREAD ADVISORY
LEVEL WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...LOCAL NORTH
WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THIS 
MORNING WITH THE STRONGEST WINDS THROUGH THE SANTA YNEZ RANGE.

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 14, 10:45 AM PDT, 31 minutes earlier.

Area forecast discussion, May 14, 10:45 AM PDT, 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1045 AM PDT THU MAY 14 2009

UPDATE AVIATION DISCUSSION

.MORNING UPDATE...HIGH WIND WARNINGS AND ADVISORIES WILL BE EXPIRING
AT NOON TODAY, BUT WITH WINDS EXPECTED TO PICK UP TONIGHT I WILL BE
ISSUING ADVISORIES FOR MANY OF THOSE SAME AREAS FOR THE
OVERNIGHT/MORNING PERIOD. AS MENTIONED PREVIOUSLY CONDITIONS DONT
APPEAR TO BE AS STRONG AS PREVIOUS COUPLE NIGHTS SO ADVISORIES
SHOULD SUFFICE. NO OTHER SIGNIFICANT CHANGES EXPECTED AT LEAST
THROUGH THE WEEKEND.

...FROM PREVIOUS DISCUSSION...

.SHORT TERM...EXCEPT FOR SOME PATCHY LOW CLOUDS AND FOG ACROSS CSTL
SXNS OF L.A. COUNTY THIS MORNING...SKIES WILL BE CLEAR ACROSS THE
FCST AREA TODAY. HIGH WIND WARNINGS FOR THE MTNS OF VTU AND L.A.
COUNTIES (EXCLUDING THE SANTA MONICA RANGE) AND THE MTNS OF SBA
COUNTY ARE WORKING OUT WELL. WINDS CONTD TO GUST OVER 60 MPH IN
MONTECITO HILLS AND THROUGH THE I-5 CORRIDOR. GUSTY WINDS WERE ALSO
AFFECTING THE SANTA CLARITA VALLEY AND THE S CST OF SBA COUNTY BELOW
PASSES AND CANYONS...AND WIND ADVISORIES REMAIN IN EFFECT FOR THOSE
AREAS THIS MORNING. WINDS SHOULD BEGIN TO DIMINISH LATER THIS
MORNING...BUT SOME GUSTY WINDS SHOULD CONT...PROBABLY AT ADVISORY
LEVELS IN THE MTNS FOR MOST OF THE DAY. GUSTY WINDS WILL LIKELY
DEVELOP ON THE CENTRAL COAST THIS AFTERNOON...AND SOME WINDS MAY
SPREAD INTO THE SAN FERNANDO VALLEY AND THE SANTA MONICA MTNS...BUT
EXPECT WINDS TO REMAIN BELOW ADVISORY LEVELS IN THOSE AREAS. TEMPS
SHOULD BE UP SEVERAL DEGREES TODAY...ESPECIALLY IN THE VALLEYS.

N-S GRADS TIGHTEN UP AGAIN TONIGHT...BUT UPPER SUPPORT IS SOMEWHAT
WEAKER. WINDS SHOULD INCREASE AGAIN IN THE MTNS...ACROSS THE SBA
COUNTY S CST...AND IN THE SANTA CLARITA VALLEY...BUT FEEL THAT WINDS
WILL REMAIN BELOW WARNING LEVELS. HOWEVER...WIND ADVISORIES WILL
LIKELY BE NEEDED IN THOSE AREAS. HAVE LEFT SKIES MOSTLY CLEAR
TONIGHT/FRI MORNING...ALTHOUGH THE 06Z RUN OF THE WRF SHOWS MUCH
MORE IN THE WAY OF MOISTURE ON NRN SLOPES...ACROSS SLO AND NRN SBA
COUNTIES AND ACROSS CSTL SXNS OF L.A. COUNTY. IF LATER RUNS CONT TO
SHOW THIS...SOME LOW CLOUDS WILL HAVE TO BE ADDED TO THOSE AREAS.
850 AND 950 MB TEMPS EDGE UPWARD ON FRI...SUPPORTING SLIGHT WARMING
IN MOST AREAS. HOWEVER...A REDUCTION IN N-S GRADS WILL LIKELY LEAD
TO SOME COOLING ACROSS THE S CST OF SBA COUNTY AND ACROSS SOME
BEACHES ON THE CENTRAL COAST.

THE 06Z ALSO SHOWS AN EDDY CRCLN WITH SOME LOW CLOUDS ACROSS CSTL
SXNS OF L.A. AND VTU COUNTIES FRI NIGHT/SAT MORNING. HAVE LEFT THE
MOSTLY CLEAR FCST FOR NOW...BUT STRATUS MAY HAVE TO BE ADDED
TO CSTL AREAS S OF PT CONCEPTION. AS A STRONG UPPER HIGH BUILDS INTO
NRN AND CENTRAL CST AND EXPANDS...HEIGHTS/THICKNESSES BEGIN TO RISE
ACROSS THE AREAS ON SAT...AS DO TEMPS AT 850 AND 950 MB. THIS SHOULD
BRING SEVERAL DEGREES OF WARMING TO THE MTNS AND DESERTS. W OF THE
MTNS...THERE STILL WILL BE A MARINE INFLUENCE...ESPECIALLY ON THE
CSTL PLAIN...SO EXPECT ONLY SLIGHT WARMING IN THE VALLEYS AND
INTERIOR SECTIONS OF THE CSTL PLAIN...WITH LITTLE CHANGE NEAR THE
COAST.

.LONG TERM...HEIGHTS/THICKNESSES WILL PEAK ACROSS THE AREA ON
SUNDAY...WHICH WILL LIKELY BE THE WARMEST DAY OF THE NEXT WEEK
ACROSS THE REGION. HIGHS IN THE DESERTS...AT LOW ELEVATIONS
IN THE MTNS...AND IN THE INTERIOR VLYS OF SLO AND SBA COUNTY
WILL LIKELY APCH OR EXCEED 100 DEGREES ON SUNDAY. TEMPS IN CSTL AND
VLY WILL BE MORE TRICKY. WITH SOME MARINE INFLUENCE REMAINING ACROSS
THE CSTL PLAIN...DO NOT EXPECT EXCESSIVELY HIGH TEMPERATURES
SUN...ALTHOUGH THEY STILL SHOULD BE WELL ABOVE NORMAL. STILL A BIT
CONCERNED ABOUT THE SFC LOW SETTING UP IN THE BAY AREA...WHICH COULD
DRAW COOLER MARINE AIR NWD INTO THE L.A./VTU COUNTY VLYS...BUT
AT THIS TIME...THE BETTER FCST IS FOR A HOT DAY IN THE VLYS...WITH
MOST AREAS IN THE 90S. THE UPPER HIGH BEGINS TO BREAK DOWN ON
MONDAY. FALLING HEIGHTS/THICKNESSES AND INCREASING ONSHORE FLOW
SHOULD BRING A FEW DEGREES OF COOLING TO MOST AREAS...MOST
SIGNIFICANT W OF THE MTNS. MORE SIGNIFICANT AND WDSPRD COOLING IS
EXPECTED ACROSS THE ENTIRE AREA ON TUE AS A LARGE TROUGH MOVES INTO
THE W CST. THE GFS IS FASTER AND MORE BULLISH WITH THIS TROUGH THAN
IS THE ECMWF...AND IF IT IS CORRECT...TEMPS MAY HAVE BE ADJUSTED
DOWNWARD A BIT IN MOST AREAS. EXPECT ADDITIONAL COOLING ACROSS THE
AREA ON WED AS ONSHORE FLOW INCREASES AND HEIGHTS FALL A BIT MORE.

&&

.AVIATION...14/1745Z.
MODERATE TO HIGH CONFIDENCE IN TAF. MARINE LAYER CURRENTLY AROUND
1200 FEET AND SHOULD DEEPEN SLIGHTLY OVERNIGHT. EXPECTING KLAX AND
KLGB TO SEE A RETURN OF MVFR STRATUS IS A SIMILAR FASHION AS THIS
MORNING. KOXR AND KSMX MAY ALSO SEE SOME CLOUDS...BUT CONFIDENCE IS
LOW. SOME POSSIBLE EARLY FRI MORNING MVFR BR AS WELL.
OTHERWISE...VFR WILL BE THE NORM. TYPICAL ONSHORE WINDS
TODAY...EXCEPT A BIT MORE GUSTY AT KSMX KSBP KWJF AND KPMD.

KLAX...MODERATE CONFIDENCE IN VFR THROUGH AROUND 11Z FRI...THOUGH
STRATUS WILL LINGER NEARSHORE INTO THE AFTERNOON. TYPICAL WEST
SEABREEZE WINDS...WITH WEAK SOUTHEAST WINDS IN THE MORNING.

KBUR...HIGH CONFIDENCE IN TAF THROUGH 12Z FRI. THERE IS AN OUTSIDE
CHANCE OF MVFR BR AND POSSIBLE IFR CIGS AFTER 12Z FRI...BUT
CONFIDENCE IS LOW ON THAT ASPECT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...WOFFORD/BRUNO
AVIATION...KITTELL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 14, 6:00 AM PDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU MAY 14 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-151300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG TO DAMAGING WINDS WILL AFFECT THE MOUNTAINS OF SANTA
BARBARA...VENTURA...AND LOS ANGELES COUNTY EXCLUDING THE SANTA
MONICAS THIS MORNING. THE STRONGEST WINDS WILL OCCUR NEAR THE
INTERSTATE 5 CORRIDOR AND THROUGH THE SANTA YNEZ RANGE. GUSTY WINDS
WILL AFFECT THE SANTA CLARITA VALLEY AND THE SOUTH COAST OF
SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS MORNING.
DANGEROUS FIRE WEATHER CONDITIONS WILL AFFECT THE SANTA YNEZ RANGE
AND THE SOUTH COAST OF SANTA BARBARA COUNTY THROUGH AT NOON
T0DAY.

GUSTY WINDS WILL LIKELY AFFECT THE MOUNTAINS THROUGH TONIGHT...AND
WINDS WILL LIKELY INCREASE AGAIN LATE THIS AFTERNOON AND THIS
EVENING ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY.

MARINERS WILL FACE GALE FORCE WINDS ACROSS ALL OF THE OUTER WATERS
TODAY AND TONIGHT.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY WINDS WILL AFFECT THE MOUNTAINS...SOME LOCATIONS IN THE
VALLEYS AND THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

In the hours before

Local storm report, May 14, 9:15 AM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
915 AM PDT THU MAY 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     NON-TSTM WND GST 5 NE SANTA BARBARA      34.48N 119.66W
05/14/2009  M65 MPH          SANTA BARBARA      CA   MESONET

            SUSTAINED WINDS OF 36 MPH WITH GUSTS TO 65 MPH OUT OF THE
            NORTHEAST MEASURED AT MONTECITO HILLS...AT ELEVATION 1500
            FEET.

0237 AM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
05/14/2009  M76 MPH          LOS ANGELES        CA   MESONET

            SUSTAINED WINDS OF 50 MPH WITH GUSTS TO 76 MPH OUT OF THE
            NORTHWEST MEASURED AT WHITAKER PEAK...ELEVATION 4117
            FEET.

&&

MEIER

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.